# SDR 97ZZZX2926

- Difficulty date: May 20, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N658FT
- Make and model: Mooney M20J
- Aircraft serial: 243270
- Engine: Cont IO360A
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: ALU8421
- Condition: Cracked
- Location: Housing
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND ALTERNATOR HOUSING CRACKED AT THE FRONT MOUNTING ARM.  AFTER INSPECTING LIKE AIRCRAFT, FOUND A SECOND ALTERNATOR CRACKED IN THE SAME LOCATION.  THE SUSPECT CAUSE FOR THE CRACK IS INCORRECT SHIMMING OF THE ALTERNATOR TO THE MOUNT.  SUBMITTER STATED CLOSE ATTENTION NEEDS TO BE GIVEN TO THE CORRECT SHIMMING OF THE ALTERNATOR WHEN IT IS INSTALLED.
